View Full Version : How to get off Prednisone?
03-28-2009, 05:07 PM
I have been on 7.5mg of prednisone for last 12 years and cannot go below that. I take 1500mg of cellcept and 400mg plaqunil. As soon I go down on prednisone I start to feel bad means lupus start to show more signs like tender joints, fatigue and red face. any Ideas?????????
03-28-2009, 05:12 PM
I think there must be a way.Maybe have a chat with your Doctor and tell him what you just told us. I know the meds are important, but there must be a way to decrease this drug and another drug to help with fatigue and pain, like for example Lyrica.Im not a Doctor so am not sure.But there are ways around everything.Oh except a massive lottery win.
Just wait for other people to post maybe they have a solution. If not have a chat with your Doctor.
03-28-2009, 07:39 PM
thanks, I don't think you can compensate prednisone with lyrica. I been on lyrica too.
03-28-2009, 10:48 PM
I've been on Prednisone for 27 years and have been on a very, very slow taper to try to get off of it. The only way I've been succesful is to be in remission for a number of years. My doc has been tapering me about 1 mg. every 6 months to a year, to allow my adrenal glands to begin producing their own cortisone.
It could be that you've been on the Prednisone long enough that your adrenal glands need to 'wake up' again and begin producing their own cortisone. The average healthy person produces about 6 or 7 mg. of cortisone each morning that's released when you wake up. If you are having problems right at that 7 mg. dosage, it may be that you need to taper very slowly to let your body adjust slowly. My doctor does it by dropping me by 1 mg. increments and even having me take, for instance, 3 mg. one day, 2 mg. the next, back and forth for a week before I would drop to 2 mg. And then I would stay at 2 mg. for another 6 months. It was slow going, but it was worth it to be patient.
I have now made it down to just 1 mg. of Prednisone. I am right there, poised, ready to get off of it completely. Something I never thought would happen in my 27 years. I see my doctor in June and if everything's okay with my labs, I will hopefully be done with Prednisone.
I'd suggest talking to your doctor about maybe trying a slower taper. I've been fortunate to be with my same Immunologist for 27 years now, and he has 30+ years experience at OHSU and he's treated many Lupus patients. I trust him with my life.
Good luck...I'll keep you in my prayers.
03-29-2009, 10:10 AM
thanks very much! I think I am too aggersive going up and down.
03-29-2009, 01:06 PM
Rastagirl hit it exactly. I am on the methopred ( I cannot spell it now) and I alternate 8 and 20. My doc is trying to get me off it completely. She is upping my MTX though to do it. I am at 1cc IM / week now and 600mg plaq and some other misc stuff.
Good luck to ya!!!
03-29-2009, 01:15 PM
No i didnt mean that, sorry. I said ask the Doctor to see if there was an alternative, so you can take the lower dose of Pred and the lyrica as well and the alternative.